Alert archive / Nebraska / River Flood Warnings in 2017

River Flood Warning 1, NWS North Platte, NE

May 18, 2017Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at May 18, 2017, 9:25 PM MDT for Garden County, Keith County, Nebraska. It took effect at May 21, 2017, 6:00 AM MDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 9:25 PM MDT (03:25 UTC)
In effect from
May 21, 2017, 6:00 AM MDT
Expired
May 22, 2017, 8:00 AM MDT
In force
26 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

302 
WGUS43 KLBF 190325
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
1025 PM CDT Thu May 18 2017

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and recent and 
future rainfall is forecast to cause minor river flooding on 
the North Platte River at Lewellen. River levels are
anticipated to start rising on Friday afternoon and is forecast to
rise above flood stage on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC069-101-201525-
/O.NEW.KLBF.FL.W.0001.170521T1200Z-000000T0000Z/
/LEWN1.1.ER.170521T1200Z.170523T0600Z.000000T0000Z.UU/
925 PM MDT Thu May 18 2017

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River at Lewellen.
* from Sunday morning until further notice.
* At  8:45 PM Thursday the stage was 6.7 feet.
* Flood stage is 7.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 8.1 feet by Tuesday morning.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199 A and County 
  Road 44 A east of Highway 26. Homes near and along the river may 
  begin to flood.
* Flood history...This crest compares to a previous crest of 8.1 feet 
  on Mar 5 1995.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg
6 follow-up statements
939 
WGUS83 KLBF 191541
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1041 AM CDT Fri May 19 2017

...The Flood Warning continues for the following rivers in 
Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and recent and 
future rainfall is expected to cause minor river flooding on 
the North Platte River at Lewellen. River levels will start 
rising today then continue through the weekend and are forecast 
to rise above flood stage early Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-210341-
/O.EXT.KLBF.FL.W.0001.170522T1200Z-000000T0000Z/
/LEWN1.1.ER.170522T1200Z.170522T1200Z.000000T0000Z.UU/
941 AM MDT Fri May 19 2017

The Flood Warning continues for
  The North Platte River at Lewellen.
* from Monday morning until further notice.
* At  8:45 AM Friday the stage was 6.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to rise to flood stage Monday
  morning and will remain near flood stage through early Wednesday.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

ET
058 
WGUS83 KLBF 201615
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1115 AM CDT Sat May 20 2017

...The Flood Warning continues for the following rivers in 
Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and precipitation, 
recent and today, is expected to cause minor river flooding on 
the North Platte River at Lewellen. River levels are now rising 
and will rise to near minor flood stage tomorrow early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-220415-
/O.EXT.KLBF.FL.W.0001.170521T1800Z-170523T1200Z/
/LEWN1.1.ER.170521T1800Z.170521T1800Z.170522T1200Z.UU/
1015 AM MDT Sat May 20 2017

The Flood Warning continues for
  The North Platte River at Lewellen.
* from Sunday afternoon to Tuesday morning.
* At  9:45 AM Saturday the stage was 7.2 feet.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

ET
579 
WGUS83 KLBF 210207
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
907 PM CDT Sat May 20 2017

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and heavy precipitation, 
will cause minor river flooding on the North Platte River at Lewellen. 
River levels are now rising and will rise to flood stage early tomorrow 
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-221407-
/O.EXT.KLBF.FL.W.0001.170521T1800Z-170523T1800Z/
/LEWN1.1.ER.170521T1800Z.170522T0600Z.170522T1800Z.UU/
807 PM MDT Sat May 20 2017

The Flood Warning continues for
  The North Platte River at Lewellen.
* from Sunday afternoon to Tuesday afternoon.
* At  6:45 PM Saturday the stage was 7.2 feet.
* Flood stage is 7.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow  
  afternoon and continue to rise to near 7.6 feet by early Monday morning.
  The river will fall below flood stage by Monday early afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
882 
WGUS83 KLBF 211526
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1026 AM CDT Sun May 21 2017

...The Flood Warning continues for the following rivers in 
Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and heavy precipitation 
will cause minor river flooding on the North Platte River at Lewellen. 
River levels are rising and will rise to flood stage this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-230326-
/O.EXT.KLBF.FL.W.0001.170522T0000Z-170523T1800Z/
/LEWN1.1.ER.170522T0000Z.170522T0000Z.170522T1800Z.UU/
926 AM MDT Sun May 21 2017

The Flood Warning continues for
  The North Platte River at Lewellen.
* from this evening to Tuesday afternoon.
* At  8:45 AM Sunday the stage was 7.3 feet.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

ET
662 
WGUS83 KLBF 220155
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
855 PM CDT Sun May 21 2017

...The Flood Warning continues for the following rivers in 
Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The combination of reservoir releases upstream and heavy precipitation 
will cause minor river flooding on the North Platte River at Lewellen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-231355-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-170524T0000Z/
/LEWN1.1.ER.170522T1200Z.170522T1200Z.170523T0000Z.UU/
755 PM MDT Sun May 21 2017

The Flood Warning continues for
  The North Platte River at Lewellen.
* until Tuesday evening.
* At  6:45 PM Sunday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to rise to near flood stage 
  Monday morning and begin falling Monday night.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
970 
WGUS83 KLBF 221400
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
900 AM CDT Mon May 22 2017

...The Flood Warning is canceled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.River levels are expected to remain below flood stage for 
the next several days. However, they will remain elevated
through the end of the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-221430-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-170524T0000Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
800 AM MDT Mon May 22 2017

The Flood Warning is canceled for
  The North Platte River at Lewellen.
* At  6:45 AM Monday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river crested below flood stage at 7.4 feet. The 
  river will fall to 7.3 feet by .
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Buttler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 18, 6:02 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 18, 6:02 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
702 PM CDT Thu May 18 2017

.SHORT TERM...(This evening through Friday)
Issued at 250 PM CDT Thu May 18 2017

Lead wave will rotate east/northeast into KS and lift north
through central and eastern Nebraska tonight. Strong/Severe
convection will congeal into an MCS across KS early this evening.
This activity will lift north and northeast into central and
eastern Nebraska tonight. In our immediate area the precipitation
associated with this MCS generally looks to remain east of a line
from North Platte to Valentine. To the west of this line scattered
showers can be expected with more numerous showers across the
panhandle in closer proximity to the main upper low. Very cool
tonight with lows falling into the mid 30s across northwest
Nebraska and lower to mid 40s elsewhere.

Main upper low will migrate toward SW KS by later Friday
afternoon. Isentropic lift persists all day across the area
ahead of the low, and with increasing moisture advection, cannot
rule out a shower anytime during the day. The best chance though
will be late afternoon when convection develops across western KS
and begins to lift north into the area. Much below normal
temperatures will continue, with northeast low level upslope flow
keeping highs in the 40s to near 50.

.LONG TERM...(Friday night through Thursday)
Issued at 250 PM CDT Thu May 18 2017

The sensible weather highlights this period revolves around wet
and cool conditions with below normal temperatures prevailing.
Coolest day on Saturday where highs will be about 15 to 25
degrees below seasonal normals. Period begins with increased
chances for precipitation through much of Saturday with a short
reprieve with dry conditions then anticipated Saturday night and
Sunday. Unsettled weather is then expected Monday through Tuesday.

The large scale pattern will feature a long wave trough early
Friday night over much of the western and central CONUS inland
from the west coast with a closed low over the Central High
Plains. Elsewhere, a ridge is expected to be present upstream and
downstream of this feature over the West Coast and southeast US to
the Great Lakes, respectively. The long term period will start
within a period of wet weather with increased rain chances. The
closed upper low will lift slowly over the next 24 hrs into the
Middle Missouri Valley wherein ample large scale forcing for
ascent is expected Friday night into Saturday. This in combination
with associated lower level tropospheric zone of deformation and
frontogenesis that is anticipated to setup over southwestern NE
and central NE will prompt higher-end PoPs tomorrow night into
Saturday morning (likely PoPs) though some differences exist
location of forcing with guidance. Also, tomorrow night there is
increasing potential for changeover to rain/snow mix or all snow
giving thermal profiles and cooling aloft at low-levels, however,
impacts are expected to be minimal given scant snow accumulations.
Lastly, tomorrow night there is low potential for embedded thunder
as well. Beginning Saturday drier air will start to enter the
forecast area with precipitation chances decreasing Saturday and
Saturday evening from southwest to northeast. Thereafter, the
upper level low will slowly lift into the MN Arrowhead region by
Sunday.

Beyond Sunday, sensible weather will continue to be characterized
by cool conditions though no days look to be as cool as forecast
Friday and Saturday. The large scale pattern will feature large
scale troughing dominating the central and eastern CONUS and a
ridge prevailing over the West Coast through Tuesday. A surface
cold front is expected to advance southward Monday as a shortwave
trough moves through the region and this will bring the potential
for thunderstorms to the local forecast area Monday afternoon and
evening.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 702 PM CDT Thu May 18 2017

Mainly IFR ceilings the next 24 hours across western Nebraska.
Areas of drizzle will limit visibilities to below 5sm across
southwest Nebraska this evening. Rain showers will develop and
move into western Nerbaska tonight and persist Friday. Northeast
winds 15g25kt will also persist.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...ET
AVIATION...Roberg
Hazardous weather outlook, May 18, 2:32 PM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
332 PM CDT Thu May 18 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-192045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
332 PM CDT Thu May 18 2017 /232 PM MDT Thu May 18 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Some thunderstorms remain possible over far southwest Nebraska
this afternoon and evening from Lamar to Oconto. Any storms that
develop are expected to remain below severe limits.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Isolated thunderstorms are possible again on Friday over portions
of southwest Nebraska. Any storms that develop will remain below
severe limits.

Widespread light to moderate rain will mix with or change
to snow over northwest Nebraska Saturday morning as temperatures
fall to the freezing mark. Little or no accumulation is expected
with accumulations expected to be limited to grassy areas.

Minor river flooding is possible on the North Platte river at
Lewellen due to reservoir releases and rainfall. River levels are
anticipated to start rising Friday and will continue through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

ET

Nearby

River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.